Alert archive / Puerto Rico / Flash Flood Warnings in 2003
Flash Flood Warning 120, NWS JSJ
NWS JSJ issued this flash flood warning at Nov 15, 2003, 1:02 PM CST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2003, 1:02 PM CST (19:02 UTC)
- Expired
- Nov 16, 2003, 8:00 AM CST
- In force
- 19 hr
- Issued by
- NWS JSJ
- Area
- Whole counties
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 151904
FFWSJU
PRC151-152200-
BULLETIN-EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
302 PM AST SAT NOV 15 2003
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
YABUCOA
* UNTIL 600 PM AST
* AT 258 PM AST...WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH VERY HEAVY RAIN OVER YABUCOA. DOPPLER RADAR HAS
ESTIMATED THAT AROUND 2 INCHES OF RAIN HAS ALREADY FALLEN ACROSS
THIS AREA. ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS EXPECTED.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR HAS
BEEN REPORTED. EVACUATE TO HIGHER GROUND AND TAKE THE NECESSARY
PRECAUTIONS SHOULD FLOOD WATERS AFFECT YOUR AREA. MOTORISTS AND
PEDESTRIANS SHOULD NOT ATTEMPT TO CROSS FLOODED ROADS AND AREAS...AS
YOU AND YOUR VEHICLE MIGHT BE SWEPT AWAY BY FLOOD WATERS. PERSONS IN
LOW LYING AREAS SHOULD SEEK HIGHER GROUND. FOLLOW INSTRUCTIONS FROM
LOCAL CIVIL DEFENSE OR LAW OFFICIALS.
$$1 follow-up statement
000
WGCA72 TJSJ 152149
FFSSJU
PRC057-075-113-133-151-152345-
BULLETIN-IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
543 PM AST SAT NOV 15 2003
THE FLASH FLOOD WARNING ISSUED EARLIER BY THE NATIONAL WEATHER
SERVICE IN SAN JUAN HAS BEEN DISCONTINUED FOR THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
GUAYAMA...JUANA DIAZ...PONCE...SANTA ISABEL AND YABUCOA
AT 537 PM AST WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVY
RAIN WHICH AFFECTED THIS AREA EARLIER HAS DISSIPATED OR MOVED AWAY..
THEREFORE FLASH FLOODING NO LONGER EXISTS AND THE FLASH FLOOD WARNING
HAS BEEN DISCONTINUED
ALTHOUGH FLASH FLOODING NO LONGER EXISTS YOU SHOULD CONTINUE TO
REMAIN ALERT FOR ANY LINGERING WATER ON THE ROADWAYS AND HIGH STREAM
OR RIVER LEVELS.
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 15, 9:30 AM CST, 3 hours 32 minutes earlier.
Area forecast discussion, Nov 15, 9:30 AM CST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1130 AM AST SAT NOV 15 2003 LIGHT WINDS...SUNSHINE AND MOISTURE WILL COMBINE TOO PRODUCE SLOW MOVING SHOWERS ACROSS THE INTERIOR THIS AFTERNOON. THESE ARE SHOWERS ARE EXPECTED TO SPREAD OUT TO THE COASTAL SECTIONS...MAINLY OVER THE EASTERN AND SOUTHERN SECTIONS LATER TODAY. THE MARINE CAMS ARE SHOWING CALM CONDITIONS ACROSS THE LOCAL WATERS BUT THIS WILL CHANGE. A SHORT PERIOD NORTHERN SWELL WILL REACH OUR LOCAL WATERS TONIGHT AND PRODUCE CONFUSE SEAS THROUGH AT LEAST WEDNESDAY. PREVIOUS DISCUSSION... BROAD LOW LEVEL TROUGH EXTENDS FROM THE CENTRAL CARIBBEAN AND ACROSS PUERTO RICO EARLY THIS MORNING...WITH EMBEDDED VORTICIES SPINNING ALONG ITS AXIS. ONE SMALL VORTICY IS LOCATED OVER THE MONA PASSAGE. HOWEVER...THE MAIN PIECE OF ENERGY IS NOW LOCATED NORTHEAST OF THE VIRGIN ISLANDS. GFS SHOWS A CLOSED LOW FORMING AT 850MB NE OF THE LEEWARDS TODAY...AND THIS OPENS UP INTO ANOTHER LOW LEVEL TROUGH WHICH IS TO MOVE WEST SOUTHWESTWARD ACROSS THE LOCAL AREA SUNDAY AND MONDAY. AS A RESULT...ATMOSPHERE IS FORECAST TO REMAIN VERY MOIST THROUGH AT LEAST MONDAY. SO ALTHOUGH RAIN IS NOT FORECAST TO BE WIDESPREAD NEXT FEW DAYS...NO SIGNIFICANT DRYING IS EXPECTED EITHER. DECIDED TO EXTEND THE FLASH FLOOD WATCH THROUGH 600 PM THIS EVENING. TO TAKE DOWN THIS WATCH AT THIS TIME WOULD MEAN THE THREAT FOR FLASH FLOODING HAS ENDED...AND DO NOT BELIEVE THIS IS THE CASE. SOME AREAS HAVE RECEIVED 1 TO 2 FEET OF RAIN OVER THE PAST SEVERAL DAYS (SEE PNS)...AND THE GROUND IS SATURATED. ANY RAINFALL WILL POSE A FLASH FLOOD RISK...MAYBE EVEN A SNEEZE IN SOME PLACES. EVEN THOUGH MAIN DYNAMICS WILL BE NORTHEAST OF THE AREA TODAY...LOW LEVEL CONVERGENCE WILL STILL TAKE PLACE DUE TO THE TROUGH AXIS OVER THE AREA...AS SEEN WITH SHOWERS AND STORMS DEVELOPING THIS MORINING. THIS...ALONG WITH POSSIBLY A TAD MORE SUNSHINE BY LATE MORNING...COULD FIRE THINGS UP...ESPECIALLY OVER INTERIOR PR. THEREFORE...FFA WILL STILL BE IN EFFECT TODAY...THROUGH 6PM. DID NOT MAKE ANY SIGNICANT CHANGES TO THE POPS...BUT DID INCREASE THEM IN THE SUNDAY NIGHT INTO MONDAY TIMEFRAME...AS TROUGH RETURNS FROM THE EAST THEN. A SIGNIFICANT CHANGE IN MARINE CONDITIONS IS EXPECTED AS A LARGE NORTH SWELL ENTERS THE WATERS LATER TONIGHT...AND REALLY BUILDS IN ON SUNDAY. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED TONIGHT FOR THE OFF SHORE ATLANTIC WATERS. SHOULD THE WAVEWATCH MODEL VERIFY...BREAKING WAVES SUNDAY WOULD REACH 10-20 FEET ALONG NORTH COASTS. HIGH SURF ADVISORIES ARE THUS LIKELY BY SUNDAY. /DG .SJU... .PR...FFA PRZALL TIL 6PM. .VI...FFA VIZALL TIL 6PM. EQUIPMENT...NO PROBLEMS AT THIS TIME
Hazardous weather outlook, Nov 15, 2:44 AM CST, 10 hours 18 minutes before
PRZ001>013-VIZ001-002-AMZ710>750-152200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST SATURDAY NOV 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...ALTHOUGH WIDESPREAD RAINFALL IS NOT EXPECTED...ISOLATED LOCATIONS WILL RECEIVE ADDITIONAL RAINFALL WHICH COULD LEAD TO ANOTHER ROUND OF FLASH FLOODING. THE TERRAIN REMAINS VERY SATURATED AND ALL RIVERS...AND STREAMS ARE ALSO STILL ABOVE NORMAL LEVELS.THEREFORE THE POSSIBILITY OF LAND SLIDES ESPECIALLY ACROSS AREAS OF STEEP TERRAIN WILL CONTINUE THROUGHOUT THE DAY. DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THE ISOLATED THUNDERSTORMS. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM TODAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY. .SUNDAY THROUGH FRIDAY...AS THE ELONGATED LOW PRESSURE SYSTEM RESPONSIBLE FOR THE CURRENT WEATHER CONDITIONS GETS LIFTED NORTHEAST ACROSS THE LOCAL ISLANDS...LOCAL WEATHER CONDITIONS WILL CONTINUE TO IMPROVE. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CAN HOWEVER BE EXPECTED AS SUFFICIENT LOW LEVEL MOISTURE WILL REMAIN IN PLACE TO PRODUCE MAINLY EARLY MORNING AND AFTERNOON SHOWER ACTIVITY ACROSS PORTIONS OF THE ISLAND. URBAN AND STREAM FLOODING IN ISOLATED AREAS IS THEREFORE POSSIBLE THROUGH AT LEAST MONDAY. NO HAZARDOUS WEATHER IS EXPECTED THEREAFTER. THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...ALTHOUGH WIDESPREAD RAINFALL IS NOT EXPECTED...ISOLATED LOCATIONS WILL RECEIVE ADDITIONAL RAINFALL WHICH COULD LEAD TO ANOTHER ROUND OF FLASH FLOODING. THE TERRAIN REMAINS VERY SATURATED AND ALL GUTS...AND STREAMS STILL REMAIN ABOVE NORMAL LEVELS. THE POSSIBILITY OF LAND SLIDES ACROSS STEEP TERRAIN WILL CONTINUE THROUGHOUT THE DAY. AREAS OF OCCASIONAL HEAVY RAINFALL WILL CONTINUE TO CROSS MUCH OF THE ISLANDS DURING THE DAY. DANGEROUS CLOUD TO GROUND LIGHTNING WILL ACCOMPANY ISOLATED THUNDERSTORMS. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM TODAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY. .SUNDAY THROUGH FRIDAY...AS THE ELONGATED LOW PRESSURE SYSTEM RESPONSIBLE FOR THE CURRENT WEATHER CONDITIONS GETS LIFTED NORTHEAST ACROSS THE LOCAL ISLANDS...LOCAL WEATHER CONDITIONS WILL CONTINUE TO IMPROVE. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CAN HOWEVER BE EXPECTED AS SUFFICIENT LOW LEVEL MOISTURE WILL REMAIN IN PLACE TO PRODUCE MAINLY EARLY MORNING AND AFTERNOON SHOWER ACTIVITY ACROSS PORTIONS OF THE ISLAND. URBAN AND GUT FLOODING IN ISOLATED AREAS IS THEREFORE POSSIBLE THROUGH AT LEAST MONDAY. NO HAZARDOUS WEATHER IS ANTICIPATED THEREAFTER. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 8:25 PM CST | Flash Flood Warning | JSJ | 19 hr | |
| Nov 14, 10:23 PM CST | Flash Flood Warning | JSJ | 18 hr | |
| Nov 14, 11:20 PM CST | Flash Flood Warning | JSJ | 18 hr | |
| Nov 15, 2:05 PM CST | Flash Flood Warning | JSJ | 19 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.